Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 82, NWS Atlanta, GA

May 9, 20245 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 9, 2024, 12:32 AM EDT for 5 counties in Georgia. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 12:32 AM EDT (04:32 UTC)
Expired
May 9, 2024, 1:15 AM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawson County, GA, Hall County, GA, Lumpkin County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 151 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 12:33 AM EDTTSTM WND DMG1 Nnw Turners Corner, GACorrects previous tstm wnd dmg report from 1 NNW Turners Corner. Multiple trees that fell on the residence off Triple R Trail, damaging the roof, skylights, trusses and interior.
May 9, 12:36 AM EDTTSTM WND DMG4 N Garland, GACorrects previous tstm wnd dmg report from 4 N Garland. trees and lines down on town creek church rd north of calendar creek rd.
May 9, 12:50 AM EDTTSTM WND DMG2 Wnw Leaf, GAEM reported several trees down and homes with roof damage along the 4000 block of Hwy 115 E. One home with partial roof missing, one with shingles removed, and an auto shop with metal roof peeled off.
May 9, 12:52 AM EDTTSTM WND DMGCamp Coleman Lake, GAOver 100 trees down across an acre of land off of HWY 129 between Robert Jarrard Rd and Antioch Cemetery Road.
May 9, 1:03 AM EDTHAIL 1.252 Ne Clermont, GAReport from mPING: Half Dollar (1.25 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 11:11 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

291 
WUUS52 KFFC 090432
SVRFFC
GAC085-139-187-291-311-090515-
/O.NEW.KFFC.SV.W.0082.240509T0432Z-240509T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1232 AM EDT Thu May 9 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Lumpkin County in north central Georgia...
  White County in northeastern Georgia...
  Northwestern Dawson County in north central Georgia...
  Northeastern Hall County in north central Georgia...
  Southern Union County in north central Georgia...

* Until 115 AM EDT.

* At 1231 AM EDT, severe thunderstorms were located along a line
  extending from Low Gap Shelter to Juno, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dahlonega, Cleveland, Dawsonville, Clermont, Helen, Suches, Unicoi
  State Park, Robertstown, Mossy Creek, Woods Hole Shelter, Low Gap
  Shelter, Juno, Vogel State Park, Anna Ruby Falls, Leaf, Turners
  Corner, Sautee, Gaddistown, Qualatchee Lake, and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3476 8363 3469 8364 3465 8366 3462 8364
      3458 8364 3455 8362 3451 8367 3443 8362
      3445 8426 3447 8426 3447 8432 3448 8432
      3461 8419 3462 8419 3479 8402 3479 8368
TIME...MOT...LOC 0431Z 277DEG 32KT 3479 8385 3448 8422 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
198 
WWUS52 KFFC 090455
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1255 AM EDT Thu May 9 2024

GAC291-090505-
/O.CAN.KFFC.SV.W.0082.000000T0000Z-240509T0515Z/
Union GA-
1255 AM EDT Thu May 9 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN UNION COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3476 8363 3469 8364 3465 8366 3462 8364
      3458 8364 3455 8362 3451 8367 3443 8362
      3445 8426 3447 8426 3447 8432 3462 8418
      3465 8406 3464 8404 3465 8403 3467 8395
      3479 8367
TIME...MOT...LOC 0455Z 283DEG 23KT 3470 8358 3449 8417 

$$

GAC085-139-187-311-090515-
/O.CON.KFFC.SV.W.0082.000000T0000Z-240509T0515Z/
Lumpkin GA-White GA-Dawson GA-Hall GA-
1255 AM EDT Thu May 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR LUMPKIN...WHITE...NORTHWESTERN DAWSON AND NORTHEASTERN HALL
COUNTIES...

At 1255 AM EDT, severe thunderstorms were located along a line
extending from near Batesville to Juno, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dahlonega, Cleveland, Dawsonville, Clermont, Helen, Unicoi State
Park, Camp Merrill, Whitley Gap Shelter, Robertstown, Mossy Creek,
Juno, Camp Coleman Lake, Auraria, Anna Ruby Falls, Garland, Leaf,
Smithgall Woods Conservation Are, Porter Springs, Turners Corner, and
Nimblewill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3476 8363 3469 8364 3465 8366 3462 8364
      3458 8364 3455 8362 3451 8367 3443 8362
      3445 8426 3447 8426 3447 8432 3462 8418
      3465 8406 3464 8404 3465 8403 3467 8395
      3479 8367
TIME...MOT...LOC 0455Z 283DEG 23KT 3470 8358 3449 8417 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 7:54 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 8, 7:54 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
754 PM EDT Wed May 8 2024

...New 00Z Aviation Discussion...

.UPDATE...
Issued at 528 PM EDT Wed May 8 2024

A Tornado Watch is in effect for portions of far north Georgia
until 12 AM EDT tonight.

Low-level shear of 20-25 kts is present across portions of middle
Tennessee, near modified outflow from storms earlier today. This
low-level shear along with deep-layer bulk shear of 35-40 kts and
SBCAPE values of 2000-2500 J/kg has been sufficient for the
development of discrete supercells at the time of this writing. As
outflow propagates south and east into similarly unstable air in
far north Georgia, it will promote the development of scattered
thunderstorms. It is worth noting that 0-1 km SRH values in this
area will range from 100-150 m2/s2. Thunderstorms that occur this
evening will have the potential to become strong to severe,
capable of producing damaging wind gusts, hail, and isolated
tornadoes.

King

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 242 PM EDT Wed May 8 2024

A nearly stationary frontal boundary currently extends from S New
England SW to near Kansas City. Scattered to numerous thunderstorms
extend across NC and TN to MO in a very moist and unstable warm
sector. A few discrete strong to severe storms have also fired
across extreme NE GA and NW SC. Mid-level flow is fairly zonal, with
stronger short waves and/or lows well to the N. However,
disturbances farther S continue to force convection in the juicy
environment.

Models continue to indicate a shortwave dropping SE across N GA late
tonight. Many high resolution models bring thunderstorms S later
tonight into an environment with MUCAPES of 2000 J/kg or higher and
effective shear values of 30-40 knots. This should continue to
support strong to severe thunderstorms, with wind and hail the main
threats. There will also be a risk of isolated tornadoes, mainly
across the extreme N. Heavy rainfall will also be a threat, as storm
motion will likely nearly parallel the orientation of the axis of
storms.

As these storms continue to progress S, some guidance weakens them
late tonight and early Thu. However, this solution is highly
uncertain given the continuing instability and shear across the
area. Even if these storms do weaken, there will likely be a
lingering boundary formed by the cool pool leftover from the storms
that will act as an additional focusing mechanism for storm
redevelopment later in the day on Thu. Instability and shear near
and S of the old outflow boundary will be high. The greatest
uncertainty with this feature will revolve around how stable the air
is N of the old outflow boundary and how that limits convection
initiation farther to the N.

A potent shortwave will move across the S portion of the area late
Thu night and into Fri, supporting more strong to severe
thunderstorms across the S portion of the area. The S boundary of
the cool pool will likely help focus these storms. Due to the slow
advancement of a cold front to the S and the E storm motion along a W-
E aligned line of storms, locally heavy rainfall is definitely
possible.

SEC

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 242 PM EDT Wed May 8 2024

Highlights:

-Shower and thunderstorm activity continues on Friday mainly for the
southern two-thirds of the forecast area.

-Drier weather briefly returns this weekend before rain makes
another appearance early next week.

Latest hi-res guidance is coming into better agreement with bringing
an MCS originating in East TX across the Southeast states Thursday
night through early Friday morning. With decent instability,
another surge of moisture (PWs surging between 1-2" range) and
plenty of shear another early morning wind threat Friday morning
(start of the long term period) will be possible for areas I-20
southward. As stated in previous forecast discussions, guidance
tends to struggle with exact placement and evolution of MCS
features thus there are a few uncertainties with regards to the
exact path of this overnight/early morning MCS. Additionally, what
occurs Friday morning will impact what occurs for the remainder
of the day -- i.e. redevelopment across the southeast in the
vicinity of the southward moving cold front or lack of development
due to a 'worked over' environment. In addition to the severe
threat localized flooding will also be a concern given multiple
rounds of active weather in the short term and the start of the
long term period. Will continue to monitor in later forecast
updates.

Otherwise, a cold front that will be situated across North GA will
continue migrating southward as a shortwave to our north swings
eastward. This will act to gradually bring any shower or
thunderstorm activity to an end by Friday evening. A brief period of
dry and slightly cooler weather is expected this weekend as we
return to northwest flow aloft. Rain chances look to return to the
region next week as another low pressure system developing in the
Southern Plains moves eastward.

07

&&

.AVIATION...
(00Z TAFS)
Issued at 745 PM EDT Wed May 8 2024

Conditions are VFR at all TAF sites as the evening begins, with a
cu field between 040-060 expected to persist for the next couple
of hours. MVFR ceilings are expected to develop in the early
morning, between 08-10Z. SHRA/TSRA will begin to spread into far
north Georgia late tonight, advancing towards the metro ATL area
during the early morning hours. A PROB30 for TSRA is being carried
from 10-15Z at ATL. Some storms within this line could be strong
to severe, capable of producing gusty winds and hail. Have
maintained higher the wind speeds/gusts in PROB30 along with
reducing visibilities and ceiling heights. Showers will linger
behind the initial push of thunderstorms, with ceilings slow to
improve. Winds will be primarily SW at 5-9 kts through the
evening, increasing to 8-12 kts in the early morning on Thursday
and through the remainder of the day.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  84  64  80 /  40  80  30  40
Atlanta         69  84  65  79 /  40  80  40  40
Blairsville     62  78  57  70 /  80  90  30  30
Cartersville    65  84  61  77 /  60  80  40  30
Columbus        72  88  68  84 /  20  70  50  60
Gainesville     68  82  65  78 /  60  80  30  30
Macon           70  86  67  82 /  10  70  40  60
Rome            67  85  62  77 /  70  80  40  20
Peachtree City  68  84  63  80 /  30  80  50  40
Vidalia         70  91  71  85 /   0  60  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SEC
LONG TERM....07
AVIATION...King
Hazardous weather outlook, May 8, 10:03 PM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1003 PM EDT Wed May 8 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1003 PM EDT Wed May 8 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Thunderstorms are currently pushing eastward into north Georgia.
They are producing damaging wind gusts, hail, and locally heavy
rainfall. Isolated tornadoes will also be possible in the far
northern tier. A Tornado Watch is in effect in this area until
midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Periods of thunderstorm activity will continue in the region through
Friday ahead of a cold front. The highest risk of severe weather
will shift southward through Friday morning. Damaging wind gusts,
large hail, and a couple of brief tornadoes are all possible. In
addition, locally heavy rainfall is expected as storm motion
parallels the orientation of storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 8, 11:20 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1120 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     Tstm Wnd Dmg     4 NW Tilton             34.70N 84.99W
05/08/2024                   Whitfield          GA   Emergency Mngr

            Tree down at S Dixie Hwy and Corporate Dr.

&&
Special weather statement, May 8, 11:31 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
1131 PM EDT Wed May 8 2024

GAZ001>003-090400-
Catoosa GA-Walker GA-Dade GA-
1131 PM EDT Wed May 8 2024

...A strong thunderstorm will impact portions of Catoosa,
northwestern Walker and northern Dade Counties through MIDNIGHT
EDT...

At 1131 PM EDT, a strong thunderstorm was over New England, or near
Trenton, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Ringgold, Trenton, Fort Oglethorpe, Chickamauga, Lookout Mountain,
Chattanooga Valley, Indian Springs, Graysville, Blue Spring,
Wildwood, Fairview, Stephensville, Boynton, Beaumont, Chattanooga
Valley, New England, Morganville, Hooker, Cloudland Canyon State
Park, and Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 400 AM EDT for northwestern
Georgia.

&&

LAT...LON 3498 8504 3485 8508 3479 8528 3483 8558
      3486 8558 3498 8547
TIME...MOT...LOC 0331Z 278DEG 32KT 3488 8545

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, May 8, 11:36 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1136 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     Tstm Wnd Dmg     Blue Spring             34.88N 85.22W
05/08/2024                   Catoosa            GA   Emergency Mngr

            Tree down in 3500 block of Burning Bush Rd.

&&
Local storm report, May 8, 11:43 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1143 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Hail             3 NNW North Georgia Spe 34.73N 84.85W
05/08/2024  M1.00 Inch       Murray             GA   Amateur Radio

            1 inch hail at Tibbs Bridge Rd and New Hope
            Rd.

&&
Local storm report, May 8, 11:45 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1145 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     Tstm Wnd Dmg     2 NNE North Georgia Spe 34.72N 84.82W
05/08/2024                   Murray             GA   Emergency Mngr

            Tree down at Gudger Rd and Hwy 225 S.

&&
Local storm report, May 8, 11:48 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1148 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     Flash Flood      3 SSW Rocky Face        34.77N 85.05W
05/08/2024                   Whitfield          GA   Emergency Mngr

            Vehicle overturned and filled with water at
            Utility rd and Miracle Dr.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 8, 9:07 PM EDTSpecial Weather StatementFFCDade23 min
May 8, 9:14 PM EDTTornado WarningFFCDade, Walker31 min
May 8, 9:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield49 min
May 8, 9:59 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker31 min
May 8, 10:07 PM EDTTornado WarningFFCDade, Walker23 min
May 8, 10:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker65 min
May 8, 10:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Walker, Whitfield48 min
May 8, 10:30 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
May 8, 10:43 PM EDTTornado WarningFFCGilmer, Murray, Whitfield32 min
May 8, 10:51 PM EDTTornado WarningFFCMurray, Walker, Whitfield24 min
May 8, 11:01 PM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
May 8, 11:11 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Murray64 min
May 8, 11:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Murray, Walker, Whitfield62 min
May 8, 11:16 PM EDTSevere Thunderstorm WarningFFCFannin, Union44 min
May 8, 11:16 PM EDTTornado WarningFFCGilmer, Murray, Whitfield22 min
May 8, 11:31 PM EDTSpecial Weather StatementFFCCatoosa, Dade29 min
May 8, 11:56 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union49 min
May 8, 11:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCFannin, Gilmer, Lumpkin, Union47 min
May 9, 12:02 AM EDTFlash Flood WarningFFCGilmer, Murray6 hr
May 9, 12:02 AM EDTFlash Flood Warning Considerable damage threatFFCMurray, Whitfield8 hr
May 9, 12:10 AM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Gordon, Murray50 min
May 9, 12:27 AM EDTTornado Warning Tornado observedConsiderable damage threatFFCChattooga, Walker48 min
May 9, 12:51 AM EDTFlash Flood Warning Considerable damage threatFFCGilmer, Murray8 hr
May 9, 12:52 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens38 min
May 9, 1:05 AM EDTSevere Thunderstorm WarningFFCBanks, Hall40 min
May 9, 1:06 AM EDTSevere Thunderstorm WarningFFCGordon, Walker, Whitfield39 min
May 9, 1:25 AM EDTSevere Thunderstorm WarningFFCChattooga, Walker50 min
May 9, 1:43 AM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield32 min
May 9, 1:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Madison56 min
May 9, 2:11 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker49 min
May 9, 2:18 AM EDTSpecial Weather StatementFFCDawson, Forsyth27 min
May 9, 2:42 AM EDTFlash Flood WarningFFCDawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more7 hr
May 9, 2:45 AM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson45 min
May 9, 2:53 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Hall, Jackson52 min
May 9, 3:18 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe42 min
May 9, 3:52 AM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes38 min
May 9, 4:10 AM EDTRiver Flood WarningFFCWhitfield92 min
May 9, 4:14 AM EDTRiver Flood WarningFFCGilmer7 hr
May 9, 4:23 AM EDTSpecial Weather StatementFFCBarrow37 min
May 9, 4:25 AM EDTRiver Flood WarningFFCGilmer9 hr
May 9, 4:30 AM EDTRiver Flood WarningFFCGilmer10 hr
May 9, 4:38 AM EDTRiver Flood WarningFFCWhitfield42 hr
May 9, 4:44 AM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe46 min
May 9, 5:10 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes38 min
May 9, 5:35 AM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes40 min
May 9, 5:43 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield62 min
May 9, 6:16 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Union44 min
May 9, 6:31 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield44 min
May 9, 6:42 AM EDTRiver Flood WarningFFCMurray13 hr
May 9, 6:55 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White55 min
May 9, 7:01 AM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more44 min
May 9, 7:29 AM EDTSpecial Weather StatementFFCBanks, Hall31 min
May 9, 7:33 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Gwinnett, Hall42 min
May 9, 7:38 AM EDTRiver Flood WarningFFCDade28 hr
May 9, 7:42 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more48 min
May 9, 7:58 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Hall, Jackson, Madison47 min
May 9, 8:01 AM EDTRiver Flood WarningFFCGilmer, Pickens21 days
May 9, 8:24 AM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton51 min
May 9, 8:33 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee27 min
May 9, 9:05 AM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Wilkes40 min
May 9, 9:06 AM EDTSpecial Weather StatementFFCHeard39 min
May 9, 9:59 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
May 9, 10:10 AM EDTSpecial Weather StatementFFCMuscogee35 min
May 9, 10:13 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington32 min
May 9, 10:36 AM EDTSevere Thunderstorm WarningFFCTalbot, Taylor24 min
May 9, 10:40 AM EDTSpecial Weather StatementFFCHarris35 min
May 9, 10:43 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot32 min
May 9, 10:54 AM EDTRiver Flood WarningFFCChattooga20 hr
May 9, 11:05 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard40 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor29 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot29 min
May 9, 11:44 AM EDTSpecial Weather StatementFFCHouston, Peach31 min
May 9, 12:08 PM EDTSpecial Weather StatementFFCHarris, Meriwether37 min
May 9, 12:12 PM EDTSpecial Weather StatementFFCBleckley, Houston48 min
May 9, 12:20 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield42 hr
May 9, 12:22 PM EDTSpecial Weather StatementFFCSchley23 min
May 9, 12:30 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Sumter, Webster45 min
May 9, 12:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs43 min
May 9, 12:33 PM EDTTornado WarningFFCMacon, Marion, Schley, Sumter27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.